Alert archive / Utah / Wind Advisories in 2014

Wind Advisory 9, NWS Grand Junction, CO

May 10, 2014Uintah County, Utah

NWS Grand Junction, CO issued this wind advisory at May 10, 2014, 3:35 PM MDT for Uintah County, Utah. It took effect at May 11, 2014, 9:00 AM MDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
May 10, 2014, 3:35 PM MDT (21:35 UTC)
In effect from
May 11, 2014, 9:00 AM MDT
Expired
May 11, 2014, 10:00 PM MDT
In force
13 hr
Issued by
NWS Grand Junction, CO

County Uintah County, UT

The radar

The Grand Junction radar (KGJX), 163 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2014-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2014-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-198 J/kg
Mixed-layer LCL
1843 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

480 
WWUS75 KGJT 102135
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
335 PM MDT SAT MAY 10 2014

UTZ024-110545-
/O.NEW.KGJT.WI.Y.0009.140511T1500Z-140512T0400Z/
EASTERN UINTA BASIN-
INCLUDING THE CITIES OF...VERNAL...JENSEN...BALLARD...
FORT DUCHESNE...RANDLETT
335 PM MDT SAT MAY 10 2014

...WIND ADVISORY IN EFFECT FROM 9 AM TO 10 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 10 PM MDT SUNDAY. 

* TIMING...LATE SUNDAY MORNING THROUGH SUNDAY EVENING.

* WINDS...NORTHEAST 15 TO 25 MPH WITH FREQUENT GUSTS TO 45 TO 50
  MPH.

* VISIBILITY...REDUCED TO LESS THAN 3 MILES AT TIMES IN SHOWERS.

* IMPACTS...DRIVERS OF HIGH-PROFILE VEHICLES CAN EXPECT STRONG
  CROSS WINDS WHICH MAY MAKE MAINTAINING LANES DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION. 

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

COZ006-007-011-020-021-UTZ027-110545-
/O.NEW.KGJT.FZ.A.0007.140512T0600Z-140512T1500Z/
GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ARCHES/GRAND FLAT-
INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE...
RIFLE...SILT...PARACHUTE...MESA...CEDAREDGE...DELTA...HOTCHKISS...
MONTROSE...GATEWAY...NUCLA...CORTEZ...DOVE CREEK...MANCOS...
MOAB...CASTLE VALLEY...THOMPSON SPRINGS
335 PM MDT SAT MAY 10 2014

...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A
FREEZE WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING. 

* TIMING...LATE SUNDAY NIGHT THROUGH 9 AM MONDAY.

* TEMPERATURE...UPPER 20S AND LOWER 30S.

* IMPACTS...FREEZING TEMPERATURES ARE POSSIBLE AND MAY DAMAGE
  BUDS ON BLOSSOMING TREES AND TENDER PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

NL
5 follow-up statements
444 
WWUS75 KGJT 110429
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1029 PM MDT SAT MAY 10 2014

UTZ024-111630-
/O.CON.KGJT.WI.Y.0009.140511T1500Z-140512T0400Z/
EASTERN UINTA BASIN-
INCLUDING THE CITIES OF...VERNAL...JENSEN...BALLARD...
FORT DUCHESNE...RANDLETT
1029 PM MDT SAT MAY 10 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 10 PM MDT
SUNDAY...

* TIMING...LATE SUNDAY MORNING THROUGH SUNDAY EVENING.

* WINDS...NORTHEAST 15 TO 25 MPH WITH FREQUENT GUSTS TO 45 TO 50 
  MPH. 

* VISIBILITY...REDUCED TO LESS THAN 3 MILES AT TIMES IN SHOWERS.

* IMPACTS...DRIVERS OF HIGH-PROFILE VEHICLES CAN EXPECT STRONG 
  CROSS WINDS WHICH MAY MAKE MAINTAINING LANES DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

COZ006-007-011-020-021-UTZ027-111630-
/O.CON.KGJT.FZ.A.0007.140512T0600Z-140512T1500Z/
GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ARCHES/GRAND FLAT-
INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE...
RIFLE...SILT...PARACHUTE...MESA...CEDAREDGE...DELTA...HOTCHKISS...
MONTROSE...GATEWAY...NUCLA...CORTEZ...DOVE CREEK...MANCOS...
MOAB...CASTLE VALLEY...THOMPSON SPRINGS
1029 PM MDT SAT MAY 10 2014

...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING...

* TIMING...LATE SUNDAY NIGHT THROUGH 9 AM MONDAY.

* TEMPERATURE...UPPER 20S AND LOWER 30S.

* IMPACTS...FREEZING TEMPERATURES ARE POSSIBLE AND MAY DAMAGE 
  BUDS ON BLOSSOMING TREES AND TENDER PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
900 
WWUS75 KGJT 111129
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
529 AM MDT SUN MAY 11 2014

UTZ024-111930-
/O.CON.KGJT.WI.Y.0009.140511T1500Z-140512T0400Z/
EASTERN UINTA BASIN-
INCLUDING THE CITIES OF...VERNAL...JENSEN...BALLARD...
FORT DUCHESNE...RANDLETT
529 AM MDT SUN MAY 11 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
10 PM MDT THIS EVENING...

* TIMING...LATE THIS MORNING THROUGH THIS EVENING.

* WINDS...NORTHEAST 15 TO 25 MPH WITH FREQUENT GUSTS OF 45 TO 50
  MPH.

* VISIBILITY...REDUCED TO LESS THAN 3 MILES AT TIMES IN SHOWERS.

* IMPACTS...DRIVERS OF HIGH-PROFILE VEHICLES CAN EXPECT STRONG 
  CROSS WINDS WHICH MAY MAKE MAINTAINING LANES DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

COZ006-007-011-020-021-UTZ027-111930-
/O.CON.KGJT.FZ.A.0007.140512T0600Z-140512T1500Z/
GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ARCHES/GRAND FLAT-
INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE...
RIFLE...SILT...PARACHUTE...MESA...CEDAREDGE...DELTA...HOTCHKISS...
MONTROSE...GATEWAY...NUCLA...CORTEZ...DOVE CREEK...MANCOS...
MOAB...CASTLE VALLEY...THOMPSON SPRINGS
529 AM MDT SUN MAY 11 2014

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY MORNING...

* TIMING...LATE TONIGHT THROUGH 9 AM MONDAY.

* TEMPERATURE...UPPER 20S AND LOWER 30S.

* IMPACTS...FREEZING TEMPERATURES ARE POSSIBLE AND MAY DAMAGE 
  BUDS ON BLOSSOMING TREES AND TENDER PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
201 
WWUS75 KGJT 111908
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
108 PM MDT SUN MAY 11 2014

UTZ024-120315-
/O.CON.KGJT.WI.Y.0009.000000T0000Z-140512T0400Z/
EASTERN UINTA BASIN-
INCLUDING THE CITIES OF...VERNAL...JENSEN...BALLARD...
FORT DUCHESNE...RANDLETT
108 PM MDT SUN MAY 11 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING...

* TIMING...THROUGH THIS EVENING.

* WINDS...NORTHEAST 20 TO 30 MPH WITH FREQUENT GUSTS OF 45 TO 50
  MPH.

* VISIBILITY...REDUCED TO LESS THAN 3 MILES AT TIMES IN SHOWERS.

* IMPACTS...DRIVERS OF HIGH-PROFILE VEHICLES CAN EXPECT STRONG 
  CROSS WINDS WHICH MAY MAKE MAINTAINING LANES DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

COZ006-007-011-020-021-UTZ027-120315-
/O.CON.KGJT.FZ.A.0007.140512T0600Z-140512T1500Z/
GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ARCHES/GRAND FLAT-
INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE...
RIFLE...SILT...PARACHUTE...MESA...CEDAREDGE...DELTA...HOTCHKISS...
MONTROSE...GATEWAY...NUCLA...CORTEZ...DOVE CREEK...MANCOS...
MOAB...CASTLE VALLEY...THOMPSON SPRINGS
108 PM MDT SUN MAY 11 2014

...FREEZE WATCH REMAINS IN EFFECT FROM MIDNIGHT MDT TONIGHT
THROUGH MONDAY MORNING...

* TIMING...LATE TONIGHT THROUGH 9 AM MONDAY.

* TEMPERATURE...UPPER 20S AND LOWER 30S.

* IMPACTS...FREEZING TEMPERATURES ARE POSSIBLE AND MAY DAMAGE 
  BUDS ON BLOSSOMING TREES AND TENDER PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
058 
WWUS75 KGJT 112130
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
330 PM MDT SUN MAY 11 2014

COZ006-007-011-020-UTZ027-120530-
/O.CAN.KGJT.FZ.A.0007.140512T0600Z-140512T1500Z/
/O.NEW.KGJT.FZ.A.0008.140513T0600Z-140513T1500Z/
GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
PARADOX VALLEY/LOWER DOLORES RIVER-ARCHES/GRAND FLAT-
INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE...
RIFLE...SILT...PARACHUTE...MESA...CEDAREDGE...DELTA...HOTCHKISS...
MONTROSE...GATEWAY...NUCLA...MOAB...CASTLE VALLEY...
THOMPSON SPRINGS
330 PM MDT SUN MAY 11 2014

...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING...
...FREEZE WATCH FOR TONIGHT IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A
FREEZE WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING. THE FREEZE WATCH WHICH HAD BEEN IN EFFECT FOR
LATE TONIGHT AND EARLY MONDAY MORNING HAS BEEN CANCELLED.

* TIMING...LATE MONDAY NIGHT THROUGH 9 AM TUESDAY.

* TEMPERATURE...UPPER 20S AND LOWER 30S.

* IMPACTS...FREEZING TEMPERATURES ARE POSSIBLE AND MAY DAMAGE 
  BUDS ON BLOSSOMING TREES AND TENDER PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

COZ021-120530-
/O.UPG.KGJT.FZ.A.0007.140512T0600Z-140512T1500Z/
/O.NEW.KGJT.FZ.W.0009.140512T0800Z-140512T1500Z/
/O.NEW.KGJT.FZ.A.0008.140513T0600Z-140513T1500Z/
FOUR CORNERS/UPPER DOLORES RIVER-
INCLUDING THE CITIES OF...CORTEZ...DOVE CREEK...MANCOS
330 PM MDT SUN MAY 11 2014

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MDT MONDAY...
...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MDT MONDAY.
A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN
EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. THE FREEZE
WATCH FOR LATE TONIGHT AND EARLY MONDAY IS NO LONGER IN EFFECT.

* TIMING...LATE TONIGHT THROUGH 9 AM MONDAY AND POSSIBLY AGAIN
  LATE MONDAY NIGHT THROUGH 9 AM TUESDAY.

* TEMPERATURE...UPPER 20S AND LOWER 30S.

* IMPACTS...FREEZING TEMPERATURES ARE POSSIBLE AND MAY DAMAGE 
  BUDS ON BLOSSOMING TREES AND TENDER PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

UTZ024-120400-
/O.CON.KGJT.WI.Y.0009.000000T0000Z-140512T0400Z/
EASTERN UINTA BASIN-
INCLUDING THE CITIES OF...VERNAL...JENSEN...BALLARD...
FORT DUCHESNE...RANDLETT
330 PM MDT SUN MAY 11 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING...

* TIMING...THROUGH THIS EVENING.

* WINDS...NORTHEAST 20 TO 30 MPH WITH FREQUENT GUSTS OF 45 TO 50 
  MPH. 

* VISIBILITY...REDUCED TO LESS THAN 3 MILES AT TIMES IN SHOWERS.

* IMPACTS...DRIVERS OF HIGH-PROFILE VEHICLES CAN EXPECT STRONG 
  CROSS WINDS WHICH MAY MAKE MAINTAINING LANES DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
071 
WWUS75 KGJT 120342
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
942 PM MDT SUN MAY 11 2014

UTZ024-120445-
/O.EXP.KGJT.WI.Y.0009.000000T0000Z-140512T0400Z/
EASTERN UINTA BASIN-
INCLUDING THE CITIES OF...VERNAL...JENSEN...BALLARD...
FORT DUCHESNE...RANDLETT
942 PM MDT SUN MAY 11 2014

...WIND ADVISORY WILL EXPIRE AT 10 PM MDT THIS EVENING...

GUSTY NORTHEAST WINDS WILL CONTINUE TO DIMINISH OVERNIGHT WITH
SPEEDS DROPPING BELOW WIND ADVISORY THRESHOLDS. THEREFORE...THE
WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 PM MDT THIS
EVENING. 

$$

COZ021-121200-
/O.CON.KGJT.FZ.W.0009.140512T0800Z-140512T1500Z/
/O.CON.KGJT.FZ.A.0008.140513T0600Z-140513T1500Z/
FOUR CORNERS/UPPER DOLORES RIVER-
INCLUDING THE CITIES OF...CORTEZ...DOVE CREEK...MANCOS
942 PM MDT SUN MAY 11 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT
MONDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING...

* TIMING...LATE TONIGHT THROUGH 9 AM MONDAY AND POSSIBLY AGAIN 
  LATE MONDAY NIGHT THROUGH 9 AM TUESDAY. 

* TEMPERATURE...UPPER 20S AND LOWER 30S.

* IMPACTS...FREEZING TEMPERATURES ARE EXPECTED AND MAY DAMAGE
  BUDS ON BLOSSOMING TREES AND TENDER PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

COZ006-007-011-020-UTZ027-121200-
/O.CON.KGJT.FZ.A.0008.140513T0600Z-140513T1500Z/
GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
PARADOX VALLEY/LOWER DOLORES RIVER-ARCHES/GRAND FLAT-
INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE...
RIFLE...SILT...PARACHUTE...MESA...CEDAREDGE...DELTA...HOTCHKISS...
MONTROSE...GATEWAY...NUCLA...MOAB...CASTLE VALLEY...
THOMPSON SPRINGS
942 PM MDT SUN MAY 11 2014

...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING...

* TIMING...LATE MONDAY NIGHT THROUGH 9 AM TUESDAY.

* TEMPERATURE...UPPER 20S AND LOWER 30S.

* IMPACTS...FREEZING TEMPERATURES ARE POSSIBLE AND MAY DAMAGE 
  BUDS ON BLOSSOMING TREES AND TENDER PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at May 10, 3:32 PM MDT, 3 minutes earlier.

Area forecast discussion, May 10, 3:32 PM MDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
332 PM MDT SAT MAY 10 2014

.SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)
ISSUED AT 332 PM MDT SAT MAY 10 2014

THE STORM WHICH WILL IMPACT THE REGION DURING THE REMAINDER OF THE
WEEKEND TAKING SHAPE OVER THE PACIFIC NORTHWEST EARLY TODAY. AHEAD
OF THIS SYSTEM A WEAK DISTURBANCE WAS MOVING OVER THE AREA
GENERATING SOME LIGHT OVERRUNNING SHOWERS...MAINLY NORTH OF THE
I-70 CORRIDOR. SHOWERS WILL BECOME MORE CONVECTIVE IN NATURE THIS
AFTERNOON AS LAPSE RATES STEEPEN IN RESPONSE TO DAYTIME HEATING. A
FEW THUNDERSTORMS ARE POSSIBLE. SNOW LEVEL FROM 9500 TO 10000 FEET
SO EXPECT SOME LIGHT ACCUMULATIONS IN THE HIGH PASSES. IN LIGHT OF
THIS...CONSIDERED STARTING WINTER STORM WARNINGS EARLY FOR THE
NORTHERN MOUNTAINS BUT BELIEVE IMPACTS WILL BE MINOR BEFORE
SUNDOWN SO HELD OFF.

MODELS REMAIN CONSISTENT IN DROPPING THE STORM/S CENTER SOUTH-
SOUTHEASTWARD FROM NEAR BOISE THIS EVENING TO SOUTHWEST UTAH BY
12Z SUNDAY. AS THIS OCCURS...FRONTOGENETIC FORCING WILL INTENSIFY
BAROCLINICITY ALONG THE WARM FRONT DRAPED OVER THE NORTH. LOW-
LEVEL CONVERGENCE ALONG THE BOUNDARY COMBINED WITH INCREASING
MID-LEVEL DIVQ AND STRONG JET LEVEL DIVERGENCE WILL RESULT IN
WIDESPREAD PRECIPITATION FOR AREAS ALONG...BUT MAINLY NORTH OF THE
I-70 CORRIDOR. SNOW LEVELS REACH THE MOUNTAIN BASES OF THE ELKHEAD
AND EASTERN UINTA MOUNTAINS BY SUNRISE SO LOWER ELEVATIONS OF THE
NORTH AND ALONG THE I-70 CORRIDOR WILL REMAIN IN RAIN THROUGH THE
NIGHT. SHOWER ACTIVITY MORE SCATTERED OVER THE LOWER ELEVATIONS OF
SOUTHEAST AND SOUTHWEST COLORADO WHERE DYNAMIC FORCING AND
MOISTURE MORE LIMITED THOUGH INSTABILITY MORE FAVORABLE FOR
ISOLATED THUNDERSTORMS.

THE STORM CENTER SHIFTS TO SOUTHWEST COLORADO DURING THE LATTER
PART OF THE DAY SUNDAY. UPWARD FORCING REMAINS IMPRESSIVE ACROSS
THE FORECAST AREA WHICH SHOULD TRANSLATE INTO PRECIPITATION IN ONE
FORM OR ANOTHER REGIONWIDE. CAA ACROSS THE NORTH AND ON THE
BACKSIDE OF THE LOW OVER SOUTHEAST UTAH WILL BRING SNOW TO THE
LOWER ELEVATIONS IN THESE AREAS. MEANWHILE...WARM SECTOR REMAINS
OVER SOUTHWEST COLORADO SO EXPECT RAIN ALONG WITH A FEW
THUNDERSTORMS. MOUNTAINS WILL CONTINUE TO RECEIVE MODERATE TO
HEAVY SNOW AND SOME BLOWING SNOW...ESPECIALLY ACROSS THE EASTERN
UINTA MOUNTAINS WHERE 7H WINDS RANGE FROM 40 TO 50 KTS FROM THE
NORTHEAST. EXPECT FLOW OVER THE EASTERN END OF THE UINTAS LIKELY
TO BRING ADVISORY LEVEL WIND TO A GOOD PORTION OF THE EASTERN
UINTA BASIN AND WILL HOIST NPW WITH THIS PACKAGE.

THOUGH DYNAMICS WANE SUNDAY NIGHT PLENTY OF MOISTURE AND INSTABILITY
TO KEEP SNOW GOING IN THE COLORADO MOUNTAINS AND ITS HIGH VALLEYS
THROUGH THE NIGHT. CURRENT WINTER HILITES APPEARED ON TRACK AND
MADE NO CHANGES TO THIS PACKAGE. LOWER VALLEYS STILL APPEARED TOO
WARM FOR ANY ACCUMULATING SNOW UNTIL LATE SUNDAY NIGHT WHEN
PRECIPITATION CHANCES ON THE DECLINE.

INFLUX OF COLDER AIR NOT SO PROFOUND YET TONIGHT...BUT BY SUNDAY
AFTERNOON TEMPERATURES WILL BE MUCH COLDER (ON THE ORDER OF 15 TO
20 DEGREES). FREEZING TEMPERATURES FOR LOWER ELEVATIONS POSSIBLE
LATE SUNDAY NIGHT AND WILL ISSUE FREEZE WATCH FOR THOSE AREAS
WHERE VEGETATION THREATENED.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 332 PM MDT SAT MAY 10 2014

TROUGH IS A LITTLE SLOW LEAVING ON MONDAY AS SECONDARY ENERGY ON ITS
BACKSIDE DROPS SOUTH ACROSS THE FORECAST AREA AND WILL KEEP SOME
SHOWERS IN MAINLY WESTERN CO. BOOSTED POPS A BIT ON MONDAY AS A
RESULT. 700 MB WIND FIELD SHOWED THIS ENERGY FORMING A WEAK LOW
CIRCULATION OVER SW CO MONDAY AFTERNOON AND NIGHT...SO ALSO KEPT A
CHANCE OF SHOWERS OVER THE SAN JUANS MONDAY NIGHT WHILE TAPERING
OFF POPS ACROSS THE NORTHERN AND CENTRAL MTNS AFTER MIDNIGHT.

MONDAY NIGHT LOOKS QUITE CHILLY WITH WIDESPREAD FREEZING TEMPS
POSSIBLE AS SKIES BEGIN TO CLEAR IN CONTINUED NORTHERLY FLOW AND
WEAK COLD ADVECTION.

NORTHERLY FLOW CONTINUES ON TUESDAY BUT SHOULD BE DRIER WITH PRECIP
WATER VALUES DROPPING TO OR BELOW 1/4 INCH. DOWNWARD QG FORCING
SHOULD ALSO WORK TO SUPPRESS PRECIPITATION WITH ONLY SOME ISOLATED
SHOWERS POSSIBLE OVER THE CENTRAL AND SOUTHERN CO MTNS.

TEMPERATURES RECOVER TO SEASONABLE OR ABOVE NORMAL LEVELS THE LAST
HALF OF NEXT WEEK AS A RIDGE OF HIGH PRESSURE DEVELOPS OVER THE FAR
WEST...THEN SHIFTS OVER THE GREAT BASIN BY NEXT WEEKEND. HIGHS
AROUND 90 ARE POSSIBLE IN FAR SE UT FRIDAY AND SATURDAY.
GENERALLY DRY NORTHWEST FLOW IS EXPECTED INTO FRI THOUGH SMALL
EMBEDDED DISTURBANCES WILL BRING SOME CLOUDS AND A SLIGHT CHANCE
OF SHOWERS TO THE NRN CO MTNS ABOUT THURSDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1108 AM MDT SAT MAY 10 2014

OVERRUNNING AND THICK CLOUD DECK OVER ALL BUT THE SOUTHERN EDGE
OF THE FORECAST AREA THIS MORNING AND WILL CONTINUE TO LOWER
THROUGH THIS AFTERNOON AS A MAJOR WINTER LIKE STORM APPROACHES.
LIGHT MOUNTAIN SNOW/VALLEY RAIN SHOWERS OVER THE CENTRAL-NORTHERN
PORTION WILL ALSO SPREAD AND INCREASE IN COVERAGE AND INTENSITY
THIS AFTERNOON...WITH A CHANCE OF THUNDER DEVELOPING. MVFR WILL BE
EXPECTED WITH SOME SHOWERS AND LOW CLOUDS THIS AFTERNOON...WITH
ISOLATED IFR POSSIBLE. CONDITIONS WILL DETERIORATE THIS EVENING AS
PRECIPITATION INCREASES AND THE SNOW LEVEL LOWERS. WIDESPREAD
MOUNTAIN OBSCURATIONS WILL ARE EXPECTED. THESE POOR FLYING
CONDITIONS WILL PERSIST THROUGH SUNDAY...WITH SNOW DROPPING INTO
ALL BUT THE LOWEST VALLEYS. ALSO ALONG EXPOSED PEAKS AND
RIDGES...SOME MECHANICAL TURBULENCE WILL RESULT FROM MODERATE TO
STRONG SOUTHWEST WINDS THROUGH THE EVENING.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...

CO...FREEZE WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING FOR
     COZ006-007-011-020-021.

     WINTER WEATHER ADVISORY FROM 6 AM SUNDAY TO 9 AM MDT MONDAY FOR
     COZ014.

     WINTER STORM WARNING UNTIL 9 AM MDT MONDAY FOR COZ003>005-009-
     010-012-013-017>019.

     WINTER STORM WARNING FROM 6 AM SUNDAY TO 9 AM MDT MONDAY FOR
     COZ001-002-007-008.

UT...WINTER STORM WARNING UNTIL MIDNIGHT MDT SUNDAY NIGHT FOR UTZ023-
     025.

     WIND ADVISORY FROM 9 AM TO 10 PM MDT SUNDAY FOR UTZ024.

     FREEZE WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING FOR
     UTZ027.

     WINTER WEATHER ADVISORY FROM 6 AM SUNDAY TO MIDNIGHT MDT SUNDAY
     NIGHT FOR UTZ029.

     WINTER WEATHER ADVISORY UNTIL 9 AM MDT MONDAY FOR UTZ028.

&&

SHORT TERM...NL
LONG TERM...JAD
AVIATION...EH
Hazardous weather outlook, May 10, 6:01 AM MDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
601 AM MDT SAT MAY 10 2014

COZ001>014-017>023-UTZ022>025-027>029-111215-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES-
601 AM MDT SAT MAY 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL BRING RAIN...SNOW...AND THUNDERSTORMS TO
UTAH AND COLORADO TODAY AND TONIGHT. ISOLATED TO SCATTERED SHOWERS
ARE EXPECTED FROM NOON ONWARDS WITH RAIN CHANGING TO SNOW
OVERNIGHT AS THE COLD FRONT MOVES THROUGH. MANY WINTER WEATHER
HIGHLIGHTS HAVE BEEN ISSUED IN RESPONSE TO THIS STORM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SNOW CONTINUES SUNDAY THROUGH MONDAY MORNING WITH OVER A FOOT OF
NEW SNOW POSSIBLE FOR MANY MOUNTAIN LOCATIONS. PRECIPITATION
SHOULD END BY MONDAY MORNING WITH SOME RESIDUAL SHOWERS POSSIBLE
ALONG THE CONTINENTAL DIVIDE. HIGH PRESSURE THEN BUILDS IN AND
PERSISTS THROUGH FRIDAY AS TEMPERATURES WARMUP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT...HOWEVER
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE
NATIONAL WEATHER SERVICE IN GRAND JUNCTION.

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 9:59 PM MDTWinter Weather AdvisoryGJTGrand, San Juan59 hr
May 10, 3:35 PM MDTFreeze WatchGJTGrand24 hr

Nearby

Wind Advisories in Utah, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.